Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Classes of singular integrals along
curves and surfaces


Authors: Andreas Seeger, Stephen Wainger, James Wright and Sarah Ziesler
Journal: Trans. Amer. Math. Soc. 351 (1999), 3757-3769
MSC (1991): Primary 42B20, 42B15
DOI: https://doi.org/10.1090/S0002-9947-99-02496-4
Published electronically: May 20, 1999
MathSciNet review: 1665337
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with singular convolution operators in $\mathbb{R}^{d}$, $d\ge 2$, with convolution kernels supported on radial surfaces $y_{d}=\Gamma (|y'|)$. We show that if $\Gamma (s)=\log s$, then $L^{p}$ boundedness holds if and only if $p=2$. This statement can be reduced to a similar statement about the multiplier $m(\tau ,\eta )=|\tau |^{-i\eta }$ in $\mathbb{R}^{2}$. We also construct smooth $\Gamma $ for which the corresponding operators are bounded for $p_{0}<p\le 2$ but unbounded for $p\le p_{0}$, for given $p_{0}\in [1,2)$. Finally we discuss some examples of singular integrals along convex curves in the plane, with odd extensions.


References [Enhancements On Off] (What's this?)

  • 1. A. P. Calderón and A. Zygmund, On singular integrals, Amer. J. Math. 78 (1956), 289-309. MR 18:894a
  • 2. H. Carlsson, M. Christ, A. Córdoba, J. Duoandikoetxea, J.L. Rubio de Francia, J. Vance, S. Wainger and D. Weinberg, $L^{p}$ estimates for maximal functions and Hilbert transforms along flat convex curves in $\mathbb{R}^{2}$, Bull. Amer. Math. Soc. 14 (1986), 263-267. MR 87f:42044
  • 3. A. Carbery, M. Christ, J. Vance, S. Wainger and D. Watson, Operators associated to flat plane curves: $L^{p}$ estimates via dilation methods, Duke Math. J. 59 (1989), 675-700. MR 91m:42017
  • 4. M. Christ, Examples of singular maximal functions unbounded on $L^{p}$, Publicacions Mathemàtiques 35 (1991), 269-279. MR 92f:42024
  • 5. M. Cowling, G. Fendler and J. Fournier, Variants of Littlewood-Paley theory, Math. Ann. 285 (1989), 333-342. MR 90m:42016
  • 6. J. Duoandikoetxea and J.-L. Rubio de Francia, Maximal and singular integral operators via Fourier transform estimates, Invent. Math. 84 (1986), 541-561. MR 87f:42046
  • 7. M. Jodeit, A note on Fourier multipliers, Proc. Amer. Math. Soc. 27 (1971), 423-424. MR 42:4965
  • 8. W. Kim, S. Wainger, J. Wright and S. Ziesler, Singular integrals and maximal functions associated to surfaces of revolution, Bull. London Math. Soc. 28 (1996), 291-296. MR 97b:42029
  • 9. W. Littman, C. McCarthy and N. Rivière, $L^{p}$ multiplier theorems, Studia Math. 30 (1968), 193-217. MR 37:6681
  • 10. A. Nagel, J. Vance, S. Wainger and D. Weinberg, Hilbert transforms for convex curves, Duke Math. J. 50 (1983), 735-744. MR 85a:42025
  • 11. A. Nagel, J. Vance, S. Wainger and D. Weinberg, Maximal functions for convex curves, Duke Math. J. 52 (1985), 715-722. MR 87k:42017
  • 12. A. Seeger, Some inequalities for singular convolution operators in $L^{p}$-spaces, Trans. Amer. Math. Soc. 308 (1988), 259-272. MR 89j:42015
  • 13. E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 44:7280
  • 14. E. M. Stein and S. Wainger, Problems in harmonic analysis related to curvature, Bull. Amer. Math. Soc. 84 (1978), 1239-1295. MR 80k:42023
  • 15. J. Vance, S. Wainger and J. Wright, The Hilbert transform and maximal function along nonconvex curves in the plane, Revista Math. Iberoamericana 10 (1994), 93-120. MR 95a:42025
  • 16. S. Ziesler, $L^{2}$ boundedness of maximal functions associated to convex curves in $\mathbb{R}^{n}$, London Math. Soc. 51 (1995), 331-341. MR 96a:42018

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42B20, 42B15

Retrieve articles in all journals with MSC (1991): 42B20, 42B15


Additional Information

Andreas Seeger
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: seeger@math.wisc.edu

Stephen Wainger
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: wainger@math.wisc.edu

James Wright
Affiliation: School of Mathematics, University of New South Wales, Sydney 2052, Australia
Email: jimw@maths.unsw.edu.au

Sarah Ziesler
Affiliation: Department of Mathematics, University College Dublin, Dublin 4, Ireland
Address at time of publication: Department of Mathematics, Dominican University, River Forest, Illinois 60305
Email: ziessara@email.dom.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02496-4
Received by editor(s): May 27, 1997
Published electronically: May 20, 1999
Additional Notes: Research supported in part by grants from the National Science Foundation (A. S. & S. W.), the Australian Research Council (J. W.), and the Faculty of Arts, University College Dublin (S. Z.)
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society